Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 33, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jul 4, 2007, 3:49 AM HST for Hawaii County, Hawaii. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2007, 3:49 AM HST (13:49 UTC)
- Expired
- Jul 4, 2007, 12:08 PM HST
- In force
- 8 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 176 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 041349 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 349 AM HST WED JUL 4 2007 ...INCREASING WINDS ACROSS THE BIG ISLAND SUMMITS... .WHILE SOUNDING WINDS ARE LIGHT...TRADE WINDS ARE FUNNELING ACROSS THE BIG ISLAND SUMMITS AT OR JUST ABOVE 30 MPH. HIZ028-050300- /O.NEW.PHFO.WI.Y.0033.070704T1349Z-070705T1600Z/ BIG ISLAND SUMMITS- 349 AM HST WED JUL 4 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ POWELL
1 follow-up statement
000 WWHW70 PHFO 042208 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1208 PM HST WED JUL 4 2007 ...WIND ADVISORY IS CANCELED FOR SUMMITS OF THE BIG ISLAND... HIZ028-042315- /O.CAN.PHFO.WI.Y.0033.000000T0000Z-070705T1600Z/ BIG ISLAND SUMMITS- 1208 PM HST WED JUL 4 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELED THE WIND ADVISORY. LATEST WIND DATA FROM ATOP MAUNA KEA INDICATES WINDS HAVE DECREASED BELOW THE WIND ADVISORY LEVEL OF 30 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jul 4, 3:30 AM HST, 19 minutes earlier.
Area forecast discussion, Jul 4, 3:30 AM HST, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST WED JUL 4 2007 .SYNOPSIS...HIGH PRESSURE NORTH OF THE MAIN HAWAIIAN ISLANDS WILL KEEP TRADE WIND WEATHER IN PLACE THROUGH THE FORECAST PERIOD. WIND SPEEDS WILL INCREASE BEGINNING THURSDAY AS THIS HIGH PRESSURE STRENGTHENS. CLOUDS AND SHOWERS WILL FAVOR WINDWARD AND MAUKA AREAS...MAINLY AT NIGHT AND DURING THE MORNING HOURS. TOTAL RAINFALL WILL BE LIGHT. && .DISCUSSION...THERE IS LITTLE CHANGE IN FORECAST PHILOSOPHY FROM SEVEN HOURS AGO. A RIDGE OF HIGH PRESSURE SPANS THE CENTRAL NORTH PACIFIC TO THE NORTH OF THE MAIN HAWAIIAN ISLANDS. EXTENDING FROM A 1027 MB HIGH NEAR 33N175W THROUGH 31N150W TO A 1024 MB HIGH NEAR 32N135W...THIS RIDGE WILL CONTINUE TO BE THE DOMINANT WEATHER FEATURE FOR THE ALOHA STATE THROUGH THE FORESEEABLE FUTURE. A SURFACE TROUGH EXTENDING SOUTH THROUGH 40N147W AND 35N150W CONTINUES TO PUT A DENT IN THE RIDGE...BUT GFS SHOWS THIS TROUGH WILL LIFT OUT WITHIN THE NEXT 12 TO 24 HOURS. THIS WILL ALLOW THE RIDGE TO STRENGTHEN AS IT BUILDS EASTWARD AND CONSOLIDATES AROUND ONE MAIN HIGH NEAR 34N140W. THIS IS A FAVORABLE POSITION FOR INCREASED TRADE WINDS ACROSS THE MAIN HAWAIIAN ISLANDS DUE TO THE STEEPENED PRESSURE GRADIENT INHERENT WITH THE PRESSURE FIELD REALIGNMENT. MOST OF THIS INCREASE WILL BE NOTICED OVER LOCAL WATERS...WHERE SMALL CRAFT ADVISORIES WILL BE NEEDED BEGINNING THURSDAY. WHILE 600 MB WINDS ARE LIGHT ON THE OVERNIGHT HILO SOUNDING...WINDS ARE FUNNELING OVER THE TOP OF THE BIG ISLAND SUMMITS...RESULTING IN EAST TO SOUTHEAST WINDS AT OR ABOVE 30 MPH AT SOME OF THE MAUNA KEA OBSERVATORIES. A WIND ADVISORY IS IN EFFECT FOR THE BIG ISLAND SUMMITS UNTIL 6 AM HST THURSDAY. HALEAKALA SUMMIT ON MAUI MAY HAVE TO BE ADDED TO THIS ADVISORY LATER TODAY. OVERNIGHT SOUNDINGS SHOW AN INCREASINGLY UNSTABLE ATMOSPHERE...WITH NEGATIVE LIFTED INDEX VALUES AND BETWEEN 800 AND 1200 J/KG OF CONVECTIVE ENERGY. SATELLITE LOOPS SHOW AN AREA OF BROKEN TO OVERCAST STABLE LOW CLOUDS HAS REACHED THE ISLANDS...MAINLY AFFECTING WINDWARD AND MAUKA AREAS BUT BEGINNING TO SPREAD LEEWARD AS WELL. RADAR SHOWS AN INCREASE IN SHOWER ACTIVITY ACROSS THE ISLANDS...BUT WITH ONLY LIGHT INTENSITY. CLOUD TOPS ARE UNIFORMLY WARM...CONSISTENT WITH A STRONG 5000 FEET TRADE WIND INVERSION. GFS SHOWS OUR AIRMASS WILL DRY OUT AGAIN THURSDAY AND THEREAFTER AS THE SLUG OF MOISTURE NOW ACROSS THE ISLANDS MOVES PAST US. WEAK TROUGHING EXPECTED TO DEVELOP ALOFT AFTER MIDWEEK WILL LIKELY HAVE NO AFFECT ON OUR WEATHER. TRADE WINDS WILL BE STRONGER BY THURSDAY...POSSIBLY CANCELLING OUT SOME OF THE DRYING EFFECT AT LEAST CONCERNING WINDWARD AREA RAINFALL. HOWEVER AFTER TODAY...WE STILL EXPECT A DECREASE IN CLOUD AND SHOWER COVERAGE EVEN ACROSS WINDWARD AREAS. SO AS THE WEEK WEARS ON...EXPECT STRONGER TRADE WINDS. CLOUDS AND SHOWERS SHOULD DECREASE AFTER TODAY...WITH BOTH CONTINUING TO FAVOR WINDWARD AND MAUKA AREAS. && .MARINE...THE LANAI BUOY DATA CONTINUES TO SHOW 4.0 TO 4.5 FEET AT 14 TO 15 SECONDS AS OF 3 AM HST...INDICATING THAT SOUTH FACING SHORES CONTINUE TO SEE MARGINAL ADVISORY LEVEL SURF. WAVEWATCH III SHOWS THIS SWELL WILL LAST THROUGH TODAY...SLOWLY FADING THROUGH THURSDAY. SMALL CRAFT ADVISORY WINDS ARE FORECAST FOR THE ALENUIHAHA AND PAILOLO CHANNELS...AS WELL AS FOR BIG ISLAND LEEWARD AND SOUTHEAST WATERS...BEGINNING THURSDAY. ADDITIONAL MARINE ZONES WILL SEE THESE WINDS LATER TOWARDS THE WEEKEND. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY FOR SOUTH FACING SHORES THROUGH 6 PM THURSDAY. SMALL CRAFT ADVISORY BEGINNING 6 AM HST THURSDAY FOR PAILOLO AND ALENUIHAHA CHANNELS...BIG ISLAND LEEWARD AND BIG ISLAND SOUTHEAST WATERS. WIND ADVISORY FOR THE BIG ISLAND SUMMITS. && POWELL
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.